Alert archive / California / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 3, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 15, 2010, 7:22 PM PDT for Mono County, California. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2010, 7:22 PM PDT (02:22 UTC)
- Expired
- Jul 15, 2010, 7:45 PM PDT
- In force
- 23 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
County Mono County, CA
The radar
The Reno radar (KRGX), 169 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 2.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5157 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WUUS55 KREV 160222
SVRREV
CAC051-160245-
/O.NEW.KREV.SV.W.0003.100716T0222Z-100716T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
722 PM PDT THU JUL 15 2010
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MONO COUNTY IN CENTRAL CALIFORNIA...
THIS INCLUDES THE CITIES OF...BRIDGEPORT...BODIE...
* UNTIL 745 PM PDT
* AT 715 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
BRIDGEPORT...AND MOVING NORTH AT 10 MPH.
* LOCATIONS AFFECTED INCLUDE...BODIE...BRIDGEPORT RESERVOIR AND
BRIDGEPORT.
THIS STORM MAY ALSO PRODUCE MODERATE RAIN AND SMALL HAIL.
LAT...LON 3814 11928 3843 11922 3841 11915 3829 11897
3810 11906
TIME...MOT...LOC 0222Z 194DEG 10KT 3821 11914
$$
BRONG2 follow-up statements
841
WWUS55 KREV 160235
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
735 PM PDT THU JUL 15 2010
CAC051-160245-
/O.CON.KREV.SV.W.0003.000000T0000Z-100716T0245Z/
MONO CA-
735 PM PDT THU JUL 15 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM PDT
FOR NORTH CENTRAL MONO COUNTY...
AT 730 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER HIGHWAY 270...MOVING NORTHEAST AT 10 MPH.
* LOCATIONS AFFECTED INCLUDE...BODIE...BRIDGEPORT RESERVOIR AND
BRIDGEPORT HIGHWAYS 395 AND 270.
* THIS STORM IS PRODUCING MODERATE TO HEAVY RAIN OVER HIGHWAY 270.
LAT...LON 3814 11928 3843 11922 3841 11915 3829 11898
3810 11906
TIME...MOT...LOC 0232Z 194DEG 10KT 3824 11913
$$
BRONG741
WWUS55 KREV 160246
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
746 PM PDT THU JUL 15 2010
CAC051-160255-
/O.EXP.KREV.SV.W.0003.000000T0000Z-100716T0245Z/
MONO CA-
746 PM PDT THU JUL 15 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MONO COUNTY HAS
EXPIRED...
THE THREAT OF SEVERE WIND AND HAIL FROM THIS STORM HAS ENDED.
HOWEVER A FLASH FLOOD WARNING HAS BEEN ISSUED FOR HIGHWAY 270 NEAR
BODIE.
LAT...LON 3814 11928 3843 11922 3841 11915 3829 11898
3810 11906
TIME...MOT...LOC 0235Z 194DEG 10KT 3825 11913
$$
BRONGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:15 PM PDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 15, 3:15 PM PDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 315 PM PDT THU JUL 15 2010 .SHORT TERM... UPPER RIDGE NEAR 4 CORNERS HIGH WILL PROVIDE INCREASING SOUTHERLY FLOW AND MOISTURE FIRST PART OF PERIOD WITH A TRANSITION TO DRIER AND LOCALLY BREEZY CONDITIONS SUN AS RIDGE GETS SUPPRESSED SOUTHWARD UNDER INCREASING WESTERLIES DEVELOPING UNDER TROF IN THE PACNW. FOR TONIGHT THRU EARLY SAT...RIDGE CENTER WILL REMAIN NEAR THE 4 CORNERS WITH MOISTURE WORKING NORTHWARD ON WESTERN PERIPHERY INTO THE SIERRA AND WESTERN NV. MODEL SOUNDINGS INDICATE PWAT VALUES INCREASING TO 0.75-0.90 INCHES BY THIS TIME FRIDAY ALTHOUGH MID TO UPPER LEVEL LAPSE RATES REMAIN MARGINAL (6.5-7.0C/KM). SHEAR IS RATHER WEAK ALTHOUGH LOCAL CONVERGENCE ZONES NEAR LATE DAY ZEPHYR AND SIERRA CREST SOUTH OF LAKE TAHOE WILL HELP A FEW STORMS BECOME BETTER ORGANIZED. MAIN THREAT WILL BE ONE OR TWO STRONGER CELLS WITH LIMITED STORM MOTION AND HEAVY RAINFALL MAINLY FROM MONO COUNTY INTO THE PINE NUTS. LINGERING ELEVATED INSTABILITY AND WEAK UPPER PV LOBE WILL KEEP SOME CLOUDS IN THE FORECAST LATE FRI INTO SAT MORNING. THERE MAY BE ENOUGH COMBINATION OF LIFT AND INSTABILITY FOR AN ISOLATED STRIKE OR TWO. SO INTRODUCED A SLIGHT CHANCE OF NOCTURNAL THUNDER MAINLY NORTH OF SUSANVILLE AND GERLACH AS WELL AS BASIN AND RANGE. OTHERWISE THE CLOUDS WILL ACT AS A LID AND HELP KEEP TEMPERATURES HIGHER SAT MORNING. MINIMUMS WERE RAISE SLIGHTLY. DRIER WESTERLY FLOW WILL THEN PUSH THROUGH NORTHERN AREAS SAT AFTERNOON WITH INSTABILITY BEING SUPPRESSED TO MONO-MINERAL COUNTIES. BY SUN...ONLY KEPT SOME LINGERING CUMULUS IN THE SOUTHERN AREAS AS MUCH DRIER AIR AND WESTERLY FLOW INVADES MUCH OF THE AREA. TEMPERATURES SHOULD SEE A SLIGHT COOLING IN THE NORTHERN SIERRA BUT REMAIN VERY WARM TO HOT AGAIN ELSEWHERE SUN. MODELS SHOW DECENT THERMAL GRADIENT DEVELOPING WHICH WILL BRING LOCALLY BREEZY CONDITIONS SUN AFTERNOON AND EVENING...A PRELUDE TO WINDY CONDITIONS EARLY NEXT WEEK. THE BEST COOLING WILL OCCUR EARLY NEXT WEEK UNDER WEST COAST TROUGH. SEE LONG TERM AND FIRE WEATHER FOR MORE DETAIL. HOHMANN .LONG TERM...MONDAY THROUGH THURSDAY... MODELS ARE IN GOOD AGREEMENT WITH THE TROUGH FEATURE OVER THE PACIFIC NORTHWEST FOR MONDAY. AS THE TROUGH APPROACHES LATE MONDAY INTO TUESDAY...SOUTHWEST FLOW INCREASES BRINGING AN EXTREMELY DRY AIR MASS ACROSS THE FORECAST AREA. THIS DRY AND STABLE AIR MASS WILL BRING AN END TO AFTERNOON CONVECTIVE BUILD UPS FOR THE LONG TERM FORECAST. MODELS APPEAR TO BE A BIT SLOWER WITH THE PROGRESSION OF THE TROUGH INTO THE REGION WHICH WILL MAKE MONDAY INTO TUESDAY THE MAIN TIME PERIOD OF CONCERN FOR CRITICAL FIRE WEATHER CONDITIONS. BASED ON THE MEX GUIDANCE...A STRONG THERMAL GRADIENT BETWEEN LOVELOCK AND TRUCKEE SETS UP MONDAY AFTERNOON WHICH WILL ALLOW FOR GUST BETWEEN 30 AND 35 MPH FOR MANY AREA ACROSS THE CWA...INCLUDING RENO/CARSON. WINDS WERE INCREASED FOR MONDAY AFTERNOON AND MAINTAINED INTO TUESDAY...WHICH WILL BE THE STRONGEST DAYS FOR WINDS AND THEN GRADUALLY KNOCKED DOWN EACH DAY FOLLOWING. WEDNESDAY THROUGH THURSDAY WILL BE MORE TYPICAL ZEPHYR DAYS WITH WIND GUSTS BETWEEN 20 AND 25 MPH. TROUGH REMAINS OVER THE WESTERN GREAT BASIN THROUGH AT LEAST FRIDAY...LEAVING THE REGION WITH BREEZY CONDITIONS AND COOLER TEMPS. OVERALL...NO MAJOR CHANGES WERE MADE TO TEMPERATURES FOR THE EXTENDED...WITH NEAR AVERAGE HIGHS ACROSS THE REGION. ALL DAYS IN THE EXTENDED WERE KEPT DRY AT THIS TIME...ESPECIALLY WITH THE LACK OF INSTABILITY AND THE DRY AIR MASS IN PLACE. LINDAMAN && .AVIATION... VFR CONDITIONS EXPECTED THROUGH 18Z FRIDAY WITH ISOLATED TSTMS POSSIBLE IN THE AFTERNOON AND EARLY EVENING. SCATTERED CLOUDS IN THE TAF SITES WITH CB POSSIBLE AT ALL TAF SITES FOR THE EARLY EVENING. WIND GUSTS IN THE AFTERNOON SHOULD REMAIN AOB 20KT FOR KRNO AND KTRK...WITH LOWER GUSTS FOR KTVL. IF A TSTM FORMS NEAR A TAF SITE...WINDS COULD BECOME ERRATIC AND GUSTY AT TIMES. LINDAMAN && .FIRE WEATHER... ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ALONG THE SIERRA...REACHING AS FAR NORTH AS THE SOUTHERN TAHOE BASIN. WHILE STORMS WILL LIKELY HAVE LESS THAN A TENTH OF AN INCH OF PRECIPITATION ASSOCIATED WITH THEM COVERAGE WILL REMAIN ON THE LOW END OF ISOLATED (10-15%). HAVE INCREASED THUNDERSTORM COVERAGE ON FRIDAY AS THE SOUTHERLY FLOW BRINGS MODIFIED MONSOONAL MOISTURE INTO THE REGION. SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH MONO COUNTY INTO THE SOUTHERN TAHOE BASIN WITH ISOLATED STORMS REACHING INTO THE SIERRA AND MUCH OF WESTERN NEVADA. THE LOW LEVELS WILL BE VERY DRY SO RAIN FROM THE THUNDERSTORMS WILL NOT INITIALLY REACH THE SURFACE. BELIEVE THERE IS ENOUGH MOISTURE PRESENT THAT THE STORMS WILL BE ABLE TO MOISTEN THE LOWER LEVELS FAIRLY QUICKLY AFTER STORMS DEVELOP AND THESE STORMS WILL EVENTUALLY BECOME WET. HOWEVER... LIGHTNING THAT DOES STRIKE BEFORE RAIN REACHES THE SURFACE HAS THE POTENTIAL TO START FIRES. THE BEST MOISTURE WILL BE PRESENT THROUGH MONO COUNTY...DECREASING NORTHWARD TOWARD THE OREGON BORDER. THE IS A SLIGHT CHANCE THAT THUNDERSTORMS WILL CONTINUE OVERNIGHT THROUGH THE WEST CENTRAL NEVADA BASIN...MINERAL AND EASTERN MONO COUNTIES...AS WELL AS LASSEN AND NORTHERN WASHOE COUNTIES. THESE STORMS WILL QUICKLY PUSH EASTWARD EXITING THE NORTHERN AREAS BY SATURDAY AFTERNOON WITH THE ONLY LINGERING STORMS AROUND THE MONO/MINERAL COUNTIES AREA. DRY AIR BEGINS WORKING INTO THE REGION OVER THE WEEKEND WITH A SIGNIFICANT DRY SLOT PUSHING ACROSS THE AREA SUNDAY INTO MONDAY. THIS VERY DRY AIR MASS WILL REMAIN ACROSS THE AREA AT LEAST THROUGH TUESDAY...POSSIBLY WEDNESDAY. WIDESPREAD MINIMUM RELATIVE HUMIDITY VALUES CAN BE EXPECTED WITH VERY POOR OVERNIGHT RECOVERIES... ESPECIALLY THROUGH MIDSLOPES AND RIDGES WITH TEENS LIKELY. THIS WILL FOLLOW A PERIOD OF WELL ABOVE NORMAL TEMPERATURES...WHICH WILL HELP TO FURTHER DRY FUELS. WINDS WILL BEGIN INCREASING ON MONDAY WITH AN INCREASING THERMAL GRADIENT AND 700 MB WINDS 1-2 STANDARD DEVIATIONS ABOVE NORMAL. THE WIND AND LOW RH COMBINATION WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS MONDAY AND TUESDAY. DF && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jul 15, 7:15 PM PDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
715 PM PDT THU JUL 15 2010
CAZ073-160245-
MONO-
715 PM PDT THU JUL 15 2010
...THUNDERSTORM NEARING BRIDGEPORT...
AT 706 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF BRIDGEPORT...MOVING NORTH AT
10 MPH.
OCCASIONAL LIGHTNING...LIGHT TO MODERATE RAIN...AND GUSTY WINDS OF
UP TO 45 MPH...ARE POSSIBLE WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...BRIDGEPORT...HIGHWAYS 395 AND 270.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 3808 11925 3835 11934 3838 11909 3834 11905
3811 11903
TIME...MOT...LOC 0213Z 171DEG 9KT 3818 11916
BRONGThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:15 PM PDT | Special Weather Statement | REV | Mono | 30 min |
| Jul 15, 7:44 PM PDT | Flash Flood Warning | REV | Mono | 91 min |
| Jul 16, 6:28 AM PDT | Flash Flood Watch | REV | Alpine, El Dorado, Mono, Nevada, Placer | 14 hr |
| Jul 16, 11:46 AM PDT | Special Weather Statement | REV | Alpine | 44 min |
| Jul 16, 12:28 PM PDT | Special Weather Statement | REV | Alpine | 32 min |
| Jul 16, 1:07 PM PDT | Flash Flood Warning | REV | Alpine | 113 min |
| Jul 16, 1:08 PM PDT | Special Weather Statement | REV | Alpine | 22 min |
| Jul 16, 1:26 PM PDT | Special Weather Statement | REV | Mono | 64 min |
| Jul 16, 2:42 PM PDT | Fire Weather Watch | REV | Lassen, Modoc | 3 days |
| Jul 16, 3:29 PM PDT | Flash Flood Warning | REV | Mono | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.